How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
25396616
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

MY daughter is on zyprexa 15mg at night. Has helped her feel

This answer was rated:

MY daughter is on zyprexa 15mg at night. Has helped her feel less manic Doctor says she is not depressed so can't have topomax to combat weight gain. She is on a strict low carb diet and wants to continue to loose weight . He psychiatrist said she should stay on this drug. It just increases your appetite and self control and diet can work . The medicine does not make you just gain weight . I am really concerned about her self esteem issues and weight gain. Her Doc said no alternative is as good right now. I tend to disagree from what I have read. Should she seek help elsewhere or give it a try.Seroquel made her too tired and lamictal did not do the trick. Zoloft years ago made her feel weird so she said. This drug zyprexa tends to help her sleep regularly at night and she suffered from insomina. She feels good on it but the weight gain is a real worry for a young pretty girl trying to lose weight.On line scares you by saying people have gained thirty or forty pounds on this med. My older daughter who is a doctor said that you can not go by those on line accounts. This psychiatrist is very insistent that this drug is the only one that can work out there. I think she can find a more acceptable alternative.
The weight gain associate with Zyprexa is more than just appetite and diet. This weight gain seems especially hard to prevent and hard to lose. I think telling you daughter all she needs is diet and self control will harm her esteem more than knowing this is the case, so I disagree with Doc too. Still you have to try to keep weight off. 30-40 pounds is extreme, 10-15 common place. It sounds difficult to find an effective but tolerable medication out there and many have same side effect. Don't go by online crap. Usually the horror stories are the ones that get to the web. I would stay on Zyprexa and get second opinion. I am reluctant to suggest any alternative if Zyprexa is working. I am thinking endochronology consult may help. I am thinking perhaps a second drug to help with weight metabolism.
Customer: replied 7 years ago.
Would an endocrinologist counteract the medicine effectiveness and are there drugs that can be addded to zyprexa to help. I know that she will not add an anti depressant because it would harm manic effectiveness,
Customer: replied 7 years ago.
Would an endocrinologist counteract the medicine effectiveness and are there drugs that can be addded to zyprexa to help counteract weight gain. that are not anti depressants because she is manic I know that she will not add an anti depressant because it would harm manic effectiveness, s hould we contact an endocrinologist for help or ask current psychiatrist
Her current psychiatrist seems unwilling to help. Zyprexa is not typical drug for mania, so I am in the position of not being sure of diagnosis or why zyprexa is working for mania. Many time antidepressants can be added to anti-mania drugs for bi-polar as the anti mania drug will suppress antidepressant induced mania. The only reason endochronologist came to mind was to regulate how body metabolizes calories. I don't know if it will help, just an idea. I would want a clearer idea on diagnosis if I were you. Is there an associated psychosis, which would change the clinical condition. Basically, you need to find someone you trust and have clear explanation of condition and options. A couple things just fit. When that happens here (on JA) it is usually a miscommunication from Doctor to you to me or inadvertant omission in the information you give me. This is just complex because of the benefit of the medication versus side effects and not knowing enough to know why there are not other options.
Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions